A ninth grader died on Tuesday after getting her second dose of the Pfizer-BioNTech COVID-19 vaccine in Vietnam, a local medical center said on Thursday.
The girl had her first dose of the vaccine on December 3, 2021, after which she experienced dizziness and had difficulty breathing.
She was taken to the Ha Hoa District medical center in Phu Tho Province, northern Vietnam for treatment and later recovered.
She had her second dose on Monday.
The girl’s mother had told health workers about the girl’s side effects following her first shot, but was told to go ahead with the second jab.
Twenty minutes following the second dose, the girl experienced tightness in her chest, dizziness, difficulty breathing, and seizures.
She received emergency treatment on the spot before being transferred to the Ha Hoa District medical center.
She began to vomit blood upon arrival at the medical center.
She then fell into a coma and her heart stopped.
Doctors were able to resuscitate the girl, though she remained in a coma.
Her family received news that she died at 1:00 am on Tuesday.
The Phu Tho Department of Health has not yet officially confirmed the cause of death.
The girl’s family also declined an autopsy request from police officers.
Vietnam is currently vaccinating children aged 12-17 using the Pfizer-BioNTech vaccine.
At least four children between the ages of 12 and 16 years died after receiving shots between November and early December last year.
A 23-year-old woman died following her second Pfizer-BioNTech vaccine shot earlier this month.
Authorities said their deaths were caused by an ‚overreaction‘ to the vaccine.